Question about methimazole and really bad hair loss?
Anyone been on methimazole and had their hair loss get worse, lots worse? Is there any hope? I had a thyroid storm back in February after being blown off by doctors for several years. Of course my hair was thinner from being hyper, but for the past month or so it's been coming out by the handfuls. Seriously, huge wads of hair at a time. My endo says it's the methimazole he's had me on since the storm and that I can't do anything for it until after irradiation. I can't take PTU. They tried it in the hospital and it messed up all my blood levels again within 24 hrs. I'm on the road to irradiation finally and had the ultrasound. Two nodules instead of the one I had 7 yrs. ago, but no problems there. I have the iodine pills tomorrow and the scan on Thurs. so I've been off the methimazole and on the low iodine diet for 6 days already. I guess that's too soon to tell if going off the meds will help my hair? I'm pretty much at the point where I'm going to have to wear something on my head because my hair loss is obvious. The thing is, they told me to go back on methimazole after the uptake scan. My endo is on vacation and I can't see him until the 16th when he'll look at the results from the scan and schedule the irradiation. I just do not want to go back on that nasty methimazole. I hope my endo is right and it's just the med, but in the back of my mind is my father who was in a car accident when he was 20 and overnight lost all of his thick, wavy hair except for that little fringe around the bottom that most men keep. His hair never came back, not even a strand. I'm hoping that was a male thing and since I'm a woman, maybe I'll get my hair back.
Thanks for listening to me whine and for any thoughts on this you might have.